November  2020, 25(11): 4119-4126. doi: 10.3934/dcdsb.2020090

Analysis of nanofluid flow past a permeable stretching/shrinking sheet

School of Science, Penn State Behrend, Erie, Pennsylvania 16563-0203, USA

* Corresponding author: Joseph E. Paullet

Received  May 2019 Revised  December 2019 Published  April 2020

In this article we analyze a recently proposed model for boundary layer flow of a nanofluid past a permeable stretching/shrinking sheet. The boundary value problem (BVP) resulting from this model is governed by two physical parameters; $ {{\lambda}} $, which controls the stretching ($ {{\lambda}} >0 $) or shrinking ($ {{\lambda}} < 0 $) of the sheet, and $ S $, which controls the suction ($ S>0 $) or injection ($ S<0 $) of fluid through the sheet. For $ {{\lambda}} \ge 0 $ and $ S\in \mathbb{R} $, we present a closed-form solution to the BVP and prove that this solution is unique. For $ {{\lambda}} < 0 $ and $ S< 2\sqrt{-{{\lambda}}} $ we prove no solution exists. For $ {{\lambda}} < 0 $ and $ S = 2\sqrt{-{{\lambda}}} $ we present a closed-form solution to the BVP and prove that it is unique. For $ {{\lambda}} < 0 $ and $ S> 2\sqrt{-{{\lambda}}} $ we present two closed-form solutions to the BVP and prove the existence of an infinite number of solutions in this parameter range. The analytical results proved here differ from the numerical results reported in the literature. We discuss the mathematical aspects of the problem that lead to the difficulty in obtaining accurate numerical approximations to the solutions.

Citation: Joseph E. Paullet, Joseph P. Previte. Analysis of nanofluid flow past a permeable stretching/shrinking sheet. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4119-4126. doi: 10.3934/dcdsb.2020090
References:
[1]

J. Buongiorno, Convective transport in nanofluids, J. Heat Transfer., 128 (2006), 240-250.  doi: 10.1115/1.2150834.  Google Scholar

[2]

S. K. Das, S. U. Choi, W. Yu and T. Pradeep, Nanofluids: Science and Technology, John Wiley and Sons, New York, 2007. Google Scholar

[3]

D. B. Ingham and S. N. Brown, Flow past a suddenly heated vertical plate in a porous medium, Proc. R. Soc. Lond. A, 403 (1986), 51-80.   Google Scholar

[4]

S. JahanH. SakidinR. Nazar and I. Pop, Analysis of heat transfer in nanofluid past a convectively heated permeable stretching/shrinking sheet with regression and stability analyses, Results in Physics, 10 (2018), 395-405.  doi: 10.1016/j.rinp.2018.06.021.  Google Scholar

[5]

J. B. McLeod and K. R. Rajagopal, On the uniqueness of flow of a Navier-Stokes fluid due to a stretching boundary, Arch. Rational Mech. Anal., 98 (1987), 385-393.  doi: 10.1007/BF00276915.  Google Scholar

[6]

E. E. S. Michaelides, Nanofluidics. Thermodynamic and Transport Properties, Springer International Publishing, Switzerland, 2014. Google Scholar

[7]

K. R. RajagopalT. Y. Na and A. S. Gupta, Flow of a viscoelastic fluid over a stretching sheet, Rheol. Acta, 23 (1984), 213-215.  doi: 10.1007/BF01332078.  Google Scholar

[8]

W. C. TroyE. A. OvermanG. B. Ermentrout and J. P. Keener, Uniqueness of flow of a second-order fluid past a stretching sheet, Quart. Appl. Math., 44 (1987), 753-755.  doi: 10.1090/qam/872826.  Google Scholar

show all references

References:
[1]

J. Buongiorno, Convective transport in nanofluids, J. Heat Transfer., 128 (2006), 240-250.  doi: 10.1115/1.2150834.  Google Scholar

[2]

S. K. Das, S. U. Choi, W. Yu and T. Pradeep, Nanofluids: Science and Technology, John Wiley and Sons, New York, 2007. Google Scholar

[3]

D. B. Ingham and S. N. Brown, Flow past a suddenly heated vertical plate in a porous medium, Proc. R. Soc. Lond. A, 403 (1986), 51-80.   Google Scholar

[4]

S. JahanH. SakidinR. Nazar and I. Pop, Analysis of heat transfer in nanofluid past a convectively heated permeable stretching/shrinking sheet with regression and stability analyses, Results in Physics, 10 (2018), 395-405.  doi: 10.1016/j.rinp.2018.06.021.  Google Scholar

[5]

J. B. McLeod and K. R. Rajagopal, On the uniqueness of flow of a Navier-Stokes fluid due to a stretching boundary, Arch. Rational Mech. Anal., 98 (1987), 385-393.  doi: 10.1007/BF00276915.  Google Scholar

[6]

E. E. S. Michaelides, Nanofluidics. Thermodynamic and Transport Properties, Springer International Publishing, Switzerland, 2014. Google Scholar

[7]

K. R. RajagopalT. Y. Na and A. S. Gupta, Flow of a viscoelastic fluid over a stretching sheet, Rheol. Acta, 23 (1984), 213-215.  doi: 10.1007/BF01332078.  Google Scholar

[8]

W. C. TroyE. A. OvermanG. B. Ermentrout and J. P. Keener, Uniqueness of flow of a second-order fluid past a stretching sheet, Quart. Appl. Math., 44 (1987), 753-755.  doi: 10.1090/qam/872826.  Google Scholar

Figure 1.  The value of $ f''(0) $ as a function of $ {{\lambda}} $ for various values of $ S $, from far left, $ S = 2.5 $, $ S = 2.3 $ and $ S = 2.1 $
Figure 2.  The values of $ a_1 $ (solid curve) and $ a_2 $ (dashed curve) as a function of $ {{\lambda}} $ for various values of $ S $, from far left, $ S = 2.5 $, $ S = 2.3 $ and $ S = 2.1 $
[1]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[2]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020398

[3]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, 2021, 14 (1) : 149-174. doi: 10.3934/krm.2020052

[4]

Kazunori Matsui. Sharp consistency estimates for a pressure-Poisson problem with Stokes boundary value problems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1001-1015. doi: 10.3934/dcdss.2020380

[5]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks & Heterogeneous Media, 2021  doi: 10.3934/nhm.2021003

[6]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020378

[7]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[8]

Marek Macák, Róbert Čunderlík, Karol Mikula, Zuzana Minarechová. Computational optimization in solving the geodetic boundary value problems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 987-999. doi: 10.3934/dcdss.2020381

[9]

Jianli Xiang, Guozheng Yan. The uniqueness of the inverse elastic wave scattering problem based on the mixed reciprocity relation. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021004

[10]

Nguyen Huy Tuan. On an initial and final value problem for fractional nonclassical diffusion equations of Kirchhoff type. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020354

[11]

Vo Van Au, Hossein Jafari, Zakia Hammouch, Nguyen Huy Tuan. On a final value problem for a nonlinear fractional pseudo-parabolic equation. Electronic Research Archive, 2021, 29 (1) : 1709-1734. doi: 10.3934/era.2020088

[12]

Nguyen Huu Can, Nguyen Huy Tuan, Donal O'Regan, Vo Van Au. On a final value problem for a class of nonlinear hyperbolic equations with damping term. Evolution Equations & Control Theory, 2021, 10 (1) : 103-127. doi: 10.3934/eect.2020053

[13]

Yoichi Enatsu, Emiko Ishiwata, Takeo Ushijima. Traveling wave solution for a diffusive simple epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 835-850. doi: 10.3934/dcdss.2020387

[14]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[15]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[16]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[17]

Vo Van Au, Mokhtar Kirane, Nguyen Huy Tuan. On a terminal value problem for a system of parabolic equations with nonlinear-nonlocal diffusion terms. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1579-1613. doi: 10.3934/dcdsb.2020174

[18]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[19]

Ali Mahmoodirad, Harish Garg, Sadegh Niroomand. Solving fuzzy linear fractional set covering problem by a goal programming based solution approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020162

[20]

Elena Nozdrinova, Olga Pochinka. Solution of the 33rd Palis-Pugh problem for gradient-like diffeomorphisms of a two-dimensional sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1101-1131. doi: 10.3934/dcds.2020311

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (88)
  • HTML views (229)
  • Cited by (0)

Other articles
by authors

[Back to Top]